MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2881G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and the suture was used.During surgery, the suture broke in two pieces.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: could you please confirm if the patient suffer from any consequence due to the issue (breakage suture)? please provide more details.There were no patients consequences due to breakage of suture.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/15/2022 h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received one empty opened overwrap, a folder, and a foam park with a needle and a needle-suture piece that pertain to product code 2881g.In order to evaluate the condition of the needle suture piece, it was noted unusual color on the strand, is not black.Marks were observed on the body needle and the end of the suture was damaged.Due to the condition of the sample, the functional test was not performed.In addition, the needle was examined, and it was noted body fluids in the body needle.The barrel hole of the needle was examined under 20x magnification, and no suture remnant was observed.An analytical characterization experiment, performed on black silk sutures, demonstrated that sutures lost their color within 48 hours if are exposed to a 3% hydrogen peroxide solution.Unopened suture product exposed to hydrogen peroxide vaporization decontamination (such as in an er) would eventually cause these black-colored sutures in current overwrap packaging to lose their black color, but it is not known how many decontamination treatments would be necessary to achieve this.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHLN BLK 5IN 11-0 S/A BV50-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15245357
Report Number2210968-2022-06711
Device Sequence Number12224157
Product Code GAR
UDI-Device Identifier10705031004191
UDI-Public10705031004191
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number2881G
Device Catalogue Number2881G
Device Lot NumberMLM086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown